Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The golden age of immersion theory in topology: 1959–1973. A mathematical survey from a historical perspective
HTML articles powered by AMS MathViewer

by David Spring PDF
Bull. Amer. Math. Soc. 42 (2005), 163-180 Request permission

Abstract:

We review the history of modern immersion-theoretic topology during the period 1959–1973, beginning with the work of S. Smale followed by the important contributions from the Leningrad school of topology, including the work of M. Gromov. We discuss the development of the major geometrical ideas in immersion-theoretic topology during this period. Historical remarks are included and technical concepts are introduced informally.
References
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 57R42, 01A60
  • Retrieve articles in all journals with MSC (2000): 57R42, 01A60
Additional Information
  • David Spring
  • Affiliation: Department of Mathematics, Glendon College, York University, 2275 Bayview Avenue, Toronto, Ontario, Canada M4N 3M6
  • Email: dspring@glendon.yorku.ca
  • Received by editor(s): June 16, 2004
  • Published electronically: January 25, 2005
  • © Copyright 2005 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 42 (2005), 163-180
  • MSC (2000): Primary 57R42, 01A60
  • DOI: https://doi.org/10.1090/S0273-0979-05-01048-7
  • MathSciNet review: 2133309